Citalopram-induced ventricular tachycardia under GA
Anesthesia-attributable cardiac arrests are mostly related to medication and airway management problems. Published in the Saudi Journal of Anesthesia, the authors report recurrent episodes of pulseless ventricular tachycardia (VT) under a seemingly uncomplicated general anesthetic in a patient with no comorbidities.

A 65-year-old, 55 kg women with a possible cholangiocarcinoma was undergoing a diagnostic staging and right portal vein embolisation before definitive surgery. She had no comorbidities but was on oral citalopram 20 mg daily for a stress disorder with no reported adverse effects.

Within the 2 weeks leading to this event, she had placement of a stent in the right bile duct, an endoscopic retrograde cholangiopancreatogram, an insertion of a percutaneous transhepatic cholangiography (PTC) catheter, and a staging laparoscopy, under multiple episodes of uneventful general anesthesia (GA).

The PTC losses were replaced daily with intravenous crystalloids and supplementary oral feeds. She was on prophylactic fluconazole and tazocin. Her preoperative Hb was 10.6 g/l, INR 0.98, Na 139 mmol/l, K 3.8 mmol/l, urea 1.8 mmol/l, creatinine 51 μmol/l, corrected calcium 2.23 mmol/l, and magnesium 0.74 mmol/l.

She was self-ventilating on room air, peripheral oxygen saturation (SpO2) 99%, body temperature 37°C, heart rate 70/min, blood pressure (BP) 140/88, and Glasgow Coma Scale 15/15.

Continue reading here: http://www.saudija.org/article.asp?issn=1658-354X;year=2018;volume=12;issue=3;spage=496;epage=498;aulast=Roche-Kelly
Dr. R●●●●●●r S●●●h B●●●●h and 1 others like this
Like
Comment
Share